Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 24, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 11, 2020, 6:28 AM CDT for 4 counties in Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2020, 6:28 AM CDT (11:28 UTC)
- Expired
- Mar 11, 2020, 7:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
041
WUUS54 KTSA 111128
SVRTSA
ARC007-015-087-143-111215-
/O.NEW.KTSA.SV.W.0024.200311T1128Z-200311T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
628 AM CDT Wed Mar 11 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Benton County in northwestern Arkansas...
Madison County in northwestern Arkansas...
Central Carroll County in northwestern Arkansas...
Northeastern Washington County in northwestern Arkansas...
* Until 715 AM CDT.
* At 627 AM CDT, severe thunderstorms were located along a line
extending from 2 miles northwest of Beaver to near Tontitown,
moving southeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Berryville...
Huntsville... Eureka Springs...
Lowell... Elkins...
Tontitown... Bethel Heights...
Cave Springs... Gateway...
St. Paul... Beaver...
Hindsville... Wesley...
Rudd... Saint Paul...
Forum... Aurora...
This includes Interstate 49 between mile markers 64 and 82.
LAT...LON 3612 9348 3608 9348 3608 9345 3598 9345
3577 9381 3577 9389 3621 9432 3650 9392
3650 9368 3614 9330 3612 9330
TIME...MOT...LOC 1127Z 324DEG 38KT 3650 9380 3619 9426
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
187
WWUS54 KTSA 111145
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
645 AM CDT Wed Mar 11 2020
ARC007-111155-
/O.CAN.KTSA.SV.W.0024.000000T0000Z-200311T1215Z/
Benton AR-
645 AM CDT Wed Mar 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
LAT...LON 3612 9348 3608 9348 3608 9345 3598 9345
3577 9381 3577 9389 3612 9414 3640 9383
3648 9366 3614 9330 3612 9330
TIME...MOT...LOC 1145Z 309DEG 37KT 3638 9366 3610 9404
$$
ARC015-087-143-111215-
/O.CON.KTSA.SV.W.0024.000000T0000Z-200311T1215Z/
Madison AR-Carroll AR-Washington AR-
645 AM CDT Wed Mar 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR MADISON...CENTRAL CARROLL AND NORTHEASTERN WASHINGTON COUNTIES...
At 645 AM CDT, severe thunderstorms were located along a line
extending from 4 miles southwest of Grandview to 6 miles east of
Fayetteville, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Fayetteville... Springdale...
Berryville... Huntsville...
Eureka Springs... Elkins...
St. Paul... Hindsville...
Wesley... Rudd...
Saint Paul... Kingston...
Forum... Aurora...
Hobbs State Park... Clifty...
Withrow Springs State Park... War Eagle...
Japton... Witter...
LAT...LON 3612 9348 3608 9348 3608 9345 3598 9345
3577 9381 3577 9389 3612 9414 3640 9383
3648 9366 3614 9330 3612 9330
TIME...MOT...LOC 1145Z 309DEG 37KT 3638 9366 3610 9404
HAIL...1.00IN
WIND...60MPH
$$968
WWUS54 KTSA 111156
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
656 AM CDT Wed Mar 11 2020
ARC015-087-143-111215-
/O.CON.KTSA.SV.W.0024.000000T0000Z-200311T1215Z/
Madison AR-Carroll AR-Washington AR-
656 AM CDT Wed Mar 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR MADISON...SOUTHEASTERN CARROLL AND EAST CENTRAL WASHINGTON
COUNTIES...
At 656 AM CDT, severe thunderstorms were located along a line
extending from 5 miles south of Berryville to 2 miles east of Elkins,
moving southeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Huntsville... Elkins...
St. Paul... Hindsville...
Wesley... Rudd...
Saint Paul... Kingston...
Forum... Aurora...
Clifty... Withrow Springs State Park...
Japton... Witter...
Marble... Osage...
Goshen... Georgetown...
Dryfork... Metalton...
LAT...LON 3612 9348 3608 9348 3608 9345 3598 9345
3577 9381 3577 9389 3602 9406 3625 9382
3635 9358 3614 9330 3612 9330
TIME...MOT...LOC 1156Z 325DEG 38KT 3628 9358 3600 9397
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 6:25 AM CDT, 3 minutes earlier.
Area forecast discussion, Mar 11, 6:25 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 625 AM CDT Wed Mar 11 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Small cluster of strong/severe thunderstorms currently impacting NW AR TAF sites, will shift southeast of the area by 13Z. Otherwise, MVFR conditions expected through mid morning before low clouds begin to clear. && .PREV DISCUSSION... /Issued 249 AM CDT Wed Mar 11 2020/ DISCUSSION... An active weather pattern will persist across eastern Oklahoma and northwest Arkansas through the next seven days - at least - with multiple chances for thunderstorms, including some with severe potential, presenting the bulk of the forecast challenges for the foreseeable future. The immediate short term concerns revolve around the thunderstorm complex that has developed, as expected, across central Kansas early this morning. Mesoanalysis shows around 1000 J/kg of MUCAPE across much of northeast Oklahoma, with 3 hour trends indicating a maximum increase in amounts along the Kansas border, almost into far northwest Arkansas. The Kansas complex is expected to ride to the east-southeast within this instability maximum, with additional convection possible farther south, as indicated by recent radar echoes between Tulsa and Okmulgee. In general, the severe potential will remain low, but nonzero, with isolated marginally severe wind gusts being the main concern. The complex should largely exit the northwest and west central Arkansas counties by mid to late morning. The remainder of the day should remain dry in most spots, with only a slight chance of afternoon redevelopment along a surface boundary in southeast Oklahoma and west central Arkansas. The aforementioned boundary will begin to move northward again tonight, and additional showers and isolated thunderstorms will be possible in response to the resultant warm advection. Eastern sections of the forecast area remain most likely to see precipitation tonight. For tomorrow, attention turns to the strong cold front that will make its way southward during the day and into tomorrow night. Well above normal temperatures will occur ahead of the front, aided by westerly, downslope low level flow ahead of it. A narrow ribbon of surface-based instability continues to look probable immediately ahead of the front during the afternoon and into the early evening, leading to some severe weather concerns with thunderstorms expected to develop during this time frame. This threat should wane by mid to late evening as much colder air moves in behind the front. The front will become quasi-stationary near the Red River tomorrow night and into Friday, with additional thunderstorm potential focused across southeast Oklahoma through Friday morning. Widespread showers with embedded thunderstorms will again expand northward as an upper level disturbance moves northeastward across the area Friday night and into Saturday. With larger scale troughing persisting in the western United States providing a prolonged period of southwesterly flow aloft, expect scenarios similar to this - an increase in coverage and intensity of precipitation coincident with the approach of upper level energy with a brief lull after it passes - to play out more than once through the weekend and well into next week. Timing each one of these impulses will provide some source of uncertainty when it comes to periods with the highest rain chances. Expect the timing of some of this to change over the coming days, especially as it pertains to the latter periods of the forecast. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....12
Hazardous weather outlook, Mar 11, 4:19 AM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 419 AM CDT Wed Mar 11 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-120930- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 419 AM CDT Wed Mar 11 2020 ...Limited Severe Threat This Morning... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... A cluster of strong thunderstorms will move into far northeast Oklahoma early this morning, shifting southeast into northwest Arkansas around 6 AM. A few of these storms could produce marginally severe hail and maybe a damaging wind gusts or two as this activity moves into northwest Arkansas. Locally heavy rainfall will be likely with these storms which could cause some minor flooding. In addition, widely scattered thunderstorms will persist across east- central Oklahoma, moving into west-central Arkansas with a limited hail and heavy rain threat through mid morning. Most of the thunderstorm activity will shift east of the region by mid morning. There is a slight chance for a few isolated thunderstorms to redevelop across southeast Oklahoma with afternoon heating. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential...High Wind Potential. FRIDAY...Thunderstorm Potential...Heavy Rain Potential. SATURDAY...Thunderstorm Potential. SUNDAY...Thunderstorm Potential...Heavy Rain Potential. MONDAY AND TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... The weather pattern will remain unsettled through the weekend into early next week. A strong upper level storm system will likely approach from the southwest Friday into Saturday. Locally heavy rainfall will be likely across southeast Oklahoma Friday, spreading across the remainder of the area Friday night into Saturday. Flooding may be possible depending on where the bands of heavy rainfall occur. Another round of storms with heavy rainfall is expected Monday into Tuesday on next week. Flooding will likely become more of a concern by this time, especially in areas that receive heavy rainfall over the weekend. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 11, 5:05 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
505 AM CDT Wed Mar 11 2020
ARZ019-OKZ072-111030-
Crawford AR-Sequoyah OK-
505 AM CDT Wed Mar 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAWFORD AND NORTHEASTERN
SEQUOYAH COUNTIES UNTIL 530 AM CDT...
At 505 AM CDT, a strong thunderstorm was located 6 miles north of
Muldrow, moving east at 40 mph.
Penny size hail will be possible with this storm.
Locations in or near the path include...
Van Buren... Cedarville...
Natural Dam... Alma...
Muldrow... Roland...
Rudy... Figure Five...
Short... Concord...
Shibley... Uniontown...
Dora... Furry...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 13.
Interstate 40 in Oklahoma between mile markers 326 and 328.
Interstate 540 near mile marker 1.
Interstate 49 between mile markers 22 and 24.
LAT...LON 3544 9437 3545 9441 3543 9442 3542 9463
3554 9468 3569 9429 3545 9419
TIME...MOT...LOC 1005Z 255DEG 35KT 3550 9460Special weather statement, Mar 11, 5:20 AM CDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Tulsa OK 520 AM CDT Wed Mar 11 2020 ARZ010-OKZ069-111045- Washington AR-Adair OK- 520 AM CDT Wed Mar 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON AND EAST CENTRAL ADAIR COUNTIES UNTIL 545 AM CDT... At 520 AM CDT, a strong thunderstorm was located 4 miles east of Adair State Park, moving east at 45 mph. Nickel size hail will be possible with this storm. Locations in or near the path include... Stilwell... West Fork... Lincoln... Adair State Park... Devils Den State Park... Strickler... Blackburn... Baron... Clyde... Canehill... Hogeye... Odell... Morrow... This includes Interstate 49 near mile marker 41, near mile marker 43, near mile marker 45, and between mile markers 51 and 53. LAT...LON 3577 9463 3594 9464 3595 9418 3576 9419 TIME...MOT...LOC 1020Z 268DEG 39KT 3585 9455
Special weather statement, Mar 11, 5:27 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
527 AM CDT Wed Mar 11 2020
ARZ019-020-111100-
Franklin AR-Crawford AR-
527 AM CDT Wed Mar 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN AND CENTRAL
CRAWFORD COUNTIES UNTIL 600 AM CDT...
At 527 AM CDT, a strong thunderstorm was located over Figure Five,
moving east at 45 mph.
Penny size hail will be possible with this storm.
Locations in or near the path include...
Van Buren... Cedarville...
Mountainburg... Alma...
Mulberry... Dyer...
Rudy... Figure Five...
Fern... Concord...
Shibley... Piney...
Toney... Uniontown...
Dora... Lonelm...
Furry...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 28.
Interstate 540 near mile marker 1.
Interstate 49 between mile markers 22 and 31.
LAT...LON 3544 9394 3544 9409 3545 9414 3544 9416
3544 9438 3545 9441 3544 9442 3544 9444
3549 9445 3561 9445 3566 9396
TIME...MOT...LOC 1027Z 268DEG 38KT 3553 9436Special weather statement, Mar 11, 5:50 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
550 AM CDT Wed Mar 11 2020
ARZ010-011-111130-
Madison AR-Washington AR-
550 AM CDT Wed Mar 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON AND
SOUTHEASTERN WASHINGTON COUNTIES UNTIL 630 AM CDT...
At 550 AM CDT, a strong thunderstorm was located near Blackburn,
moving east at 35 mph.
Penny size hail will be possible with this storm.
Locations in or near the path include...
West Fork... Winslow...
St. Paul... Saint Paul...
Devils Den State Park... Brentwood...
Japton... Blackburn...
Wyola... Woolsey...
Delaney... Arnett...
Hicks... Brashears...
Crosses... Patrick...
Combs... Hogeye...
Durham...
This includes Interstate 49 between mile markers 41 and 53.
LAT...LON 3581 9374 3575 9425 3575 9427 3593 9429
3599 9378
TIME...MOT...LOC 1050Z 264DEG 31KT 3586 9423Special weather statement, Mar 11, 5:53 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
553 AM CDT Wed Mar 11 2020
ARZ019-020-111130-
Franklin AR-Crawford AR-
553 AM CDT Wed Mar 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND CENTRAL CRAWFORD
COUNTIES UNTIL 630 AM CDT...
At 553 AM CDT, strong thunderstorms were located along a line
extending from 2 miles southeast of Mountainburg to 4 miles north of
Branch. Movement was northeast at 30 mph.
Penny size hail will be possible with these storms.
Locations in or near the path include...
Ozark... Charleston...
Mountainburg... Mulberry...
Dyer... Altus...
Branch... Denning...
Wiederkehr Village... Fern...
Caulksville... Jethro...
Turners Bend... Vesta...
Cecil... Lonelm...
Etna... Barnes...
Alix... Watalula...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 17 and 42.
Interstate 49 between mile markers 28 and 31.
LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
3531 9381 3532 9392 3527 9392 3526 9401
3537 9408 3544 9407 3545 9413 3564 9425
3568 9370
TIME...MOT...LOC 1053Z 244DEG 27KT 3561 9413 3536 9394Special weather statement, Mar 11, 6:16 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
616 AM CDT Wed Mar 11 2020
ARZ010-011-111200-
Madison AR-Washington AR-
616 AM CDT Wed Mar 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON AND EAST CENTRAL
WASHINGTON COUNTIES UNTIL 700 AM CDT...
At 616 AM CDT, a strong thunderstorm was located 7 miles southwest of
Japton, moving east at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
St. Paul... Saint Paul...
Pettigrew... Japton...
Kingston... Witter...
Aurora... Boston...
Georgetown... Dutton...
Red Star... Weathers...
Delaney... Brashears...
Crosses... Patrick...
Combs... Durham...
LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
3592 9351 3588 9351 3588 9352 3583 9352
3578 9396 3596 9400 3609 9348 3608 9348
3608 9345 3597 9345
TIME...MOT...LOC 1116Z 257DEG 37KT 3589 9390The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 5:05 AM CDT | Special Weather Statement | TSA | Crawford | 25 min |
| Mar 11, 5:20 AM CDT | Special Weather Statement | TSA | Washington | 25 min |
| Mar 11, 5:27 AM CDT | Special Weather Statement | TSA | Crawford | 33 min |
| Mar 11, 5:46 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Washington | 44 min |
| Mar 11, 5:50 AM CDT | Special Weather Statement | TSA | Washington | 40 min |
| Mar 11, 5:53 AM CDT | Special Weather Statement | TSA | Franklin | 37 min |
| Mar 11, 6:16 AM CDT | Special Weather Statement | TSA | Madison | 44 min |
| Mar 11, 7:12 AM CDT | Severe Thunderstorm Warning | TSA | Madison | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.